MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PFC*SIGMA C/R NPOR FEM RT SZ 5; SIGMA KNEE PRIMARY : KNEE FEMORAL

DEPUY ORTHOPAEDICS INC US PFC*SIGMA C/R NPOR FEM RT SZ 5; SIGMA KNEE PRIMARY : KNEE FEMORAL
Model Number 96-0015
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Wound Dehiscence (1154); Unspecified Infection (1930); No Code Available (3191)
Date of Event 02/25/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
(this pc captures the second revision of (b)(4).Patient received a right knee i & d and insert revision to treat wound breakdown, infection, and patellar tendon rupture.The surgeon notes that the patient continued to soak his knee in a tub, which led to wound breakdown and tendon rupture.The patient has not adhered to his antibiotic therapy protocol.Intraoperatively, the surgeon debrided the wound and repaired as much of the ruptured tendon as he could.The surgeon notes there was a defect in the patella due to being exposed, but the patella was well-fixed and retained.There were no reported product problems with the revised tibial insert or the retained patella, femoral component, or tibial tray.The surgeon was unable to fully close the wound and inserted a wound vac.The patient was revised with depuy products.The procedure was completed without complications and the patient has been referred to plastics for reconstruction of the skin.The patient was instructed on how to maintain the wound vac, to abstain from soaking the knee in the tub, and to continue strict adherence to antibiotic therapy.Patient was referred to a skilled nursing facility on (b)(6) 2020.The surgeon believes the patient is unable to care for himself or to comply with antibiotic therapy.Patient medical history: alcoholism, chronic, heavy marijuana use, hypertension, gout, end-stage right knee osteoarthritis with severe valgus deformity.Doi: (b)(6) 2020 ; dor: (b)(6) 2020 right knee.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint#: (b)(4).Investigation summary: no device associated with this report was received for examination.Depuy synthes considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.Device history lot: null.Device history batch: null.Device history review: null.If information is obtained that was not available for the initial medwatch, a follow-up medwatch, a follow-up medwatch will be filed as appropriate.

Common Device Name
SIGMA KNEE PRIMARY : KNEE FEMORAL
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key9922002
Report Number1818910-2020-10137
Device Sequence Number3257211
Product Code JWH
UDI-Device Identifier10603295232049
UDI-Public10603295232049
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K961685
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number96-0015
Device Catalogue Number960015
Device Lot Number9011886
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/18/2020
Supplement Date Received by Manufacturer05/06/2020
Initial Report FDA Received Date04/03/2020
Supplement Report FDA Received Date05/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MBT CEM KEEL TIB TRAY SZ5; PFC*SIGMA C/R NPOR FEM RT SZ 5; PFC*SIGMA/OV/DOME PAT 3PEG,41; UNK KNEE TIBIAL INSERT
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR